Alert archive / Alabama / Frost Advisories in 2011

Frost Advisory 5, NWS Birmingham, AL

October 21, 201127 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Oct 21, 2011, 3:59 AM CDT for 27 counties in Alabama. It took effect at Oct 22, 2011, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 3:59 AM CDT (08:59 UTC)
In effect from
Oct 22, 2011, 2:00 AM CDT
Expired
Oct 22, 2011, 9:00 AM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 27 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1601 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WWUS74 KBMX 210859
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 AM CDT FRI OCT 21 2011

...COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY MORNING...

.A COMBINATION OF AN UNSEASONABLY COLD AIRMASS AND LIGHT WINDS
WILL CREATE CONDITIONS FOR FREEZING TEMPERATURES AND WIDESPREAD
FROST ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA LATE
TONIGHT AND ONCE AGAIN ON SATURDAY MORNING. A FEW LOCATIONS COULD
OBSERVE THEIR COLDEST TEMPERATURES ON SATURDAY MORNING ACROSS THE
NORTH...WITH TEMPERATURES BELOW FREEZING IN THE SHELTERED VALLEY
LOCATIONS. PATCHY FROST WILL ONCE AGAIN BE POSSIBLE ON SUNDAY
MORNING ACROSS THE NORTH...BUT WILL NOT BE AS WIDESPREAD.

ALZ011>015-017>021-024-026-212100-
/O.NEW.KBMX.FZ.W.0002.111022T0700Z-111022T1400Z/
/O.CON.KBMX.FZ.W.0001.000000T0000Z-111021T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...
MOODY
359 AM CDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. 

* TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT 
  ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED 
  IN SHELTERED VALLEYS. 

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ022-023-025-027>029-037-038-212100-
/O.NEW.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/
/O.CON.KBMX.FZ.W.0001.000000T0000Z-111021T1400Z/
PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-
CHAMBERS-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA...
PELHAM...ALABASTER...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE
359 AM CDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. 

* TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT 
  ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED 
  IN SHELTERED VALLEYS. 

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ030>036-039>050-212100-
/O.NEW.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/
/O.CON.KBMX.FR.Y.0004.000000T0000Z-111021T1400Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
359 AM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. 

* TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
912 
WWUS74 KBMX 211445
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT FRI OCT 21 2011

...COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY MORNING...

.A COMBINATION OF AN UNSEASONABLY COLD AIR MASS AND LIGHT WINDS
WILL CREATE CONDITIONS FOR FREEZING TEMPERATURES AND WIDESPREAD
FROST ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA ONCE AGAIN
LATE TONIGHT INTO SATURDAY MORNING. A FEW LOCATIONS COULD OBSERVE
THEIR COLDEST TEMPERATURES ON SATURDAY MORNING ACROSS THE
NORTH...WITH TEMPERATURES BELOW FREEZING IN THE SHELTERED VALLEY
LOCATIONS. PATCHY FROST WILL ONCE AGAIN BE POSSIBLE ON SUNDAY
MORNING ACROSS THE NORTH...BUT WILL NOT BE AS WIDESPREAD.

ALZ011>015-017>021-024-026-212230-
/O.CON.KBMX.FZ.W.0002.111022T0700Z-111022T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...
MOODY
945 AM CDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

THE WARNED AREA IS GENERALLY ALONG AND NORTH OF A OF A VERNON...
TO PINSON...TO HEFLIN LINE.

* TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT 
  ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED 
  IN SHELTERED VALLEYS. 

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ022-023-025-027>050-212230-
/O.CON.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/
PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-
HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA...
PELHAM...ALABASTER...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
945 AM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

08/MNK
566 
WWUS74 KBMX 212054
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT FRI OCT 21 2011

...COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY MORNING...

.A COMBINATION OF AN UNSEASONABLY COLD AIR MASS AND LIGHT WINDS
WILL CREATE CONDITIONS FOR FREEZING TEMPERATURES AND WIDESPREAD
FROST ACROSS THE NORTH AND NORTHEAST PORTIONS OF CENTRAL ALABAMA
ONCE AGAIN FOR THE PRE DAWN HOURS INTO SATURDAY MORNING. THE
LOWEST READINGS WILL OCCUR IN THE SHELTERED VALLEY LOCATIONS.
HOWEVER...FROST CONTINUE TO POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA FOR EARLY SATURDAY MORNING.

ALZ027>029-037-038-221030-
/O.UPG.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/
/O.EXA.KBMX.FZ.W.0002.111022T0700Z-111022T1400Z/
TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...TALLADEGA...SYLACAUGA...ASHLAND...
ROANOKE...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE
354 PM CDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. THE
WARNED AREA IS GENERALLY ALONG AND NORTH OF A VERNON...TO LEEDS... 
TO ALEXANDER CITY AND VALLEY LINE. THE FROST ADVISORY IS NO
LONGER IN EFFECT FOR THESE AREAS AS IT HAS BEEN REPLACED BY THE
FREEZE WARNING.

* TEMPERATURES...WILL RANGE FROM 31 TO 34 DEGREES FAHRENHEIT
  ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED
  IN SHELTERED VALLEYS. 

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ011>015-017>021-024-026-221030-
/O.CON.KBMX.FZ.W.0002.111022T0700Z-111022T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...
MOODY
354 PM CDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

THE WARNED AREA IS GENERALLY ALONG AND NORTH OF A VERNON...TO LEEDS... 
TO ALEXANDER CITY AND VALLEY LINE.

* TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT 
  ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED 
  IN SHELTERED VALLEYS. 

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ022-023-025-030>036-039>050-221030-
/O.CON.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/
PICKENS-TUSCALOOSA-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA...
PELHAM...ALABASTER...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
354 PM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

08/MNK
113 
WWUS74 KBMX 220952
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 AM CDT SAT OCT 22 2011

...COLD TEMPERATURES WILL CONTINUE THROUGH SUNDAY MORNING...

.A COMBINATION OF AN UNSEASONABLY COLD AIR MASS AND LIGHT WINDS
WILL CREATE CONDITIONS FOR FREEZING TEMPERATURES AND WIDESPREAD
FROST ACROSS THE NORTH AND EASTERN PORTIONS OF CENTRAL ALABAMA 
THIS MORNING. THE LOWEST READINGS WILL OCCUR IN THE SHELTERED
VALLEY LOCATIONS. HOWEVER...FROST CONTINUES TO POSSIBLE ACROSS
ALL OF CENTRAL ALABAMA THIS MORNING. OVERNIGHT SATURDAY NIGHT
INTO SUNDAY MORNING...TEMPERATURES WILL NOT BE QUITE AS COLD
ACROSS CENTRAL ALABAMA...HOWEVER AREAS OF FROST WILL STILL BE
POSSIBLE ACROSS THE NORTHEASTERN PORTIONS OF THE AREA. A FEW
SHELTERED LOCATIONS MAY APPROACH FREEZING ON SUNDAY MORNING...BUT
THOSE SITES WOULD BE ISOLATED.

ALZ017>021-024-026>029-037-038-221600-
/O.NEW.KBMX.FR.Y.0006.111023T0700Z-111023T1400Z/
/O.CON.KBMX.FZ.W.0002.000000T0000Z-111022T1400Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE
452 AM CDT SAT OCT 22 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CONTINUED A FREEZE
WARNING THROUGH 9 AM SATURDAY AND ISSUED A FROST ADVISORY...WHICH
IS IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES...WILL RANGE FROM 30 TO 33 DEGREES FAHRENHEIT
  ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED
  IN SHELTERED VALLEYS THIS MORNING. READINGS ON SUNDAY MORNING
  WILL RANGE FROM 33 TO 37 NORTH AND EAST OF A LINE FROM
  BLOUNTSVILLE...TO CENTREVILLE...TO TALLASSEE...TO OPELIKA. A FEW
  SHELTERED VALLEYS NORTH OF INTERSTATE 20 WILL BE THE COLDEST.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ011>015-221400-
/O.CON.KBMX.FZ.W.0002.000000T0000Z-111022T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER
452 AM CDT SAT OCT 22 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT
  ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED
  IN SHELTERED VALLEYS. AREAS WEST OF A LINE FROM BLOUNTSVILLE...
  TO CENTREVILLE SHOULD REMAIN HIGHER THAN 36 DEGREES SUNDAY
  MORNING.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ025-034>036-043-047-221600-
/O.NEW.KBMX.FR.Y.0006.111023T0700Z-111023T1400Z/
/O.CON.KBMX.FR.Y.0005.000000T0000Z-111022T1400Z/
SHELBY-BIBB-CHILTON-COOSA-ELMORE-LEE-
INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER...
CENTREVILLE...CLANTON...ROCKFORD...WETUMPKA...TALLASSEE...
AUBURN...OPELIKA
452 AM CDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT.
  READINGS ON SUNDAY MORNING WILL RANGE FROM 33 TO 37 NORTH AND
  EAST OF A LINE FROM BLOUNTSVILLE...TO CENTREVILLE...TO
  TALLASSEE...TO OPELIKA. A FEW SHELTERED VALLEYS NORTH OF
  INTERSTATE 20 WILL BE THE COLDEST.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ022-023-030>033-039>042-044>046-048>050-221400-
/O.CON.KBMX.FR.Y.0005.000000T0000Z-111022T1400Z/
PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-
AUTAUGA-LOWNDES-MONTGOMERY-MACON-BULLOCK-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON...
EUTAW...GREENSBORO...MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...
SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...PHENIX CITY...TROY...EUFAULA
452 AM CDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT.
  AREAS SOUTH OF A LINE FROM CENTREVILLE...TO TALLASSEE...TO
  OPELIKA SHOULD REMAIN HIGHER THAN 36 DEGREES SUNDAY MORNING.

* IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL 
  BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST 
  DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 20, 11:42 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Oct 20, 11:42 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 PM CDT THU OCT 20 2011

.UPDATE...
06Z AVIATION.

&&

.DISCUSSION...

NOW THAT SKIES ARE CLEAR AND WINDS HAVE SUBSIDED...EXPECT
TEMPERATURES TO DROP INTO THE 30S FOR ALL OF CENTRAL ALABAMA
TONIGHT. A FEW LOCATIONS ALONG THE NORTHERN HALF PORTIONS OF THE
FORECAST AREA WILL DROP TO EITHER AT...OR SLIGHTLY BELOW
FREEZING. IN ADDITION...FROST WILL BE WIDESPREAD BY SUNRISE
TOMORROW.

FORECAST WISE...SEE NO REASON TO MAKE ANY CHANGES AT THIS TIME.
TEMPERATURES ARE RIGHT ON TARGET.

WILL RESEND ZONES MAINLY TO REFRESH WORDING.

10/ARM

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR CONDITIONS WILL PREVAIL THRU THE PERIOD. WITH SFC HIGH PRESSURE
BUILDING INTO THE REGION...EXPECT CLEAR SKIES AND DRY CONDITIONS.
WINDS ON FRIDAY WILL BE OUT OF THE NW AROUND 5 TO 10 KTS.

NOTE...THE NATIONAL WEATHER SERVICE HAS BEGUN SEASONAL TERMINAL
FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...
ALABAMA. THE FORECASTS WILL LAST THROUGH AT LEAST THE 26TH OF
OCTOBER. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF
WILL HAVE AMD NOT SKED AT THE END.

19

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM CDT FRIDAY FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CHILTON...COOSA...
DALLAS...ELMORE...GREENE...HALE...LEE...LOWNDES...MACON...
MARENGO...MONTGOMERY...PERRY...PIKE...RUSSELL...SUMTER.

FREEZE WARNING FROM 2 AM TO 9 AM CDT FRIDAY FOR THE FOLLOWING
COUNTIES: BLOUNT...CALHOUN...CHAMBERS...CHEROKEE...CLAY...
CLEBURNE...ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION...
PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...
TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Oct 20, 7:03 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT THU OCT 20 2011

ALZ011>015-017>050-220003-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
703 PM CDT THU OCT 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

FREEZING TEMPERATURES ARE POSSIBLE IN AREAS NEAR AND NORTH OF
A LINE FROM ALICEVILLE TO SYLACAUGA TO VALLEY. OVERNIGHT LOWS IN
THESE LOCATIONS ARE EXPECTED TO DROP INTO THE LOWER 30S WITH MOST OF
THE SHELTERED VALLEYS EXPERIENCING FREEZING CONDITIONS FOR A FEW
HOURS IN THE MORNING. PATCHY FROST IS ALSO POSSIBLE AREA WIDE LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

COLD TEMPERATURES ARE EXPECTED AGAIN FRIDAY NIGHT AND EARLY SATURDAY
MORNING WITH 30S EXPECTED AREA WIDE. ISOLATED AREAS ACROSS CENTRAL
ALABAMA MAY SEE TEMPERATURES DROP BRIEFLY TO FREEZING WITH
ADDITIONAL WIDE SPREAD FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:59 AM CDTFreeze WarningBMXBlount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 11 more29 hr

Nearby

Frost Advisories in Alabama, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.